Alert archive / Kentucky / River Flood Warnings in 2012

River Flood Warning 10, NWS Louisville, KY

March 9, 2012Butler County, Muhlenberg County, Ohio County, Kentucky

NWS Louisville, KY issued this river flood warning at Mar 9, 2012, 10:06 AM CST for Butler County, Muhlenberg County, Ohio County, Kentucky. It took effect at Mar 11, 2012, 7:00 AM CDT. It was in force for 108 min.

The area

The counties it named.

The facts

Issued
Mar 9, 2012, 10:06 AM CST (16:06 UTC)
In effect from
Mar 11, 2012, 7:00 AM CDT
Expired
Mar 11, 2012, 8:48 AM CDT
In force
108 min
Issued by
NWS Louisville, KY
Flood severity
Minor

Counties Butler County, KY, Muhlenberg County, KY, Ohio County, KY

The river

Written for the forecast point Green River (KY) at Rochester (RCHK2).

Action stage
34 ft
Minor stage
37 ft
Moderate stage
45 ft
Major stage
50 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03315850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

488 
WGUS43 KLMK 091606
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LOUISVILLE, KY 
1106 AM EST FRI MAR 9 2012

...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY... 

  GREEN RIVER AT WOODBURY
  GREEN RIVER AT ROCHESTER

AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BUTLER...MUHLENBERG...
OHIO...WARREN.

.HEAVY RAIN OVER THE LAST SEVERAL HOURS IS CAUSING THE RIVER TO RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED BY THIS EVENING.

&&

KYC031-227-100406-
/O.NEW.KLMK.FL.W.0009.120310T0700Z-120312T0430Z/
/WDBK2.1.ER.120310T0700Z.120311T0000Z.120311T2230Z.NO/
1106 AM EST FRI MAR 9 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE GREEN RIVER AT WOODBURY.
* FROM LATE TONIGHT TO LATE SUNDAY NIGHT.
* AT  6:00 AM FRIDAY THE STAGE WAS 23.3 FEET. 
* FLOOD STAGE IS 33.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT SATURDAY AND 
  CONTINUE TO RISE TO NEAR 34.5 FEET BY SATURDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY SUNDAY EVENING.
* IMPACT...AT 33.0 FEET...KY 403 AT JAMES MCKINNEY BRIDGE FLOODS. 
  WATER OVERFLOWS LOCK WALL.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 34.5  
  FEET ON OCT 13 2002.

$$

KYC031-177-183-100406-
/O.NEW.KLMK.FL.W.0010.120311T1200Z-120313T0600Z/
/RCHK2.1.ER.120311T1200Z.120312T0600Z.120313T0000Z.NO/
1106 AM EST FRI MAR 9 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE GREEN RIVER AT ROCHESTER.
* FROM SUNDAY MORNING TO LATE MONDAY NIGHT.
* AT 11:01 AM FRIDAY THE STAGE WAS 14.5 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY MORNING AND CONTINUE TO
  RISE TO NEAR 17.4 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY MONDAY EVENING.
* IMPACT...AT 17.0 FEET...REEDS AND ROCHESTER FERRIES ARE SHUT DOWN. 
  KY 369 FLOODS ONE MILE NORTH OF ROCHESTER.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 17.4  
  FEET ON JAN 6 2004.

$$
SZAPPANOS
4 follow-up statements
974 
WGUS83 KLMK 100335
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1035 PM EST FRI MAR 9 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  GREEN RIVER AT WOODBURY 
  GREEN RIVER AT ROCHESTER 
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BUTLER...MUHLENBERG...
OHIO...WARREN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED SATURDAY MORNING.

&&

KYC031-227-101535-
/O.EXT.KLMK.FL.W.0009.120310T0843Z-120311T2247Z/
/WDBK2.1.ER.120310T0843Z.120311T0000Z.120311T1647Z.NO/
1035 PM EST FRI MAR 9 2012

THE FLOOD WARNING CONTINUES FOR
  THE GREEN RIVER AT WOODBURY.
* FROM LATE TONIGHT TO SUNDAY EVENING.
* AT  6:00 AM FRIDAY THE STAGE WAS 23.3 FEET. 
* FLOOD STAGE IS 33.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SATURDAY AND CONTINUE TO
  RISE TO NEAR 34.1 FEET BY SATURDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY SUNDAY AFTERNOON.
* IMPACT...AT 33.0 FEET...KY 403 AT JAMES MCKINNEY BRIDGE FLOODS. 
  WATER OVERFLOWS LOCK WALL.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 34.5  
  FEET ON OCT 13 2002.

$$

KYC031-177-183-101535-
/O.EXT.KLMK.FL.W.0010.120310T1800Z-120313T0000Z/
/RCHK2.1.ER.120310T1800Z.120311T1200Z.120312T1800Z.NO/
1035 PM EST FRI MAR 9 2012

THE FLOOD WARNING CONTINUES FOR
  THE GREEN RIVER AT ROCHESTER.
* FROM SATURDAY AFTERNOON TO MONDAY EVENING.
* AT 11:01 AM FRIDAY THE STAGE WAS 14.6 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 17.7 FEET BY SUNDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY MONDAY EARLY AFTERNOON.
* IMPACT...AT 17.0 FEET...REEDS AND ROCHESTER FERRIES ARE SHUT DOWN. 
  KY 369 FLOODS ONE MILE NORTH OF ROCHESTER.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 17.4  
  FEET ON JAN 6 2004.

$$
RL
977 
WGUS83 KLMK 101429
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
929 AM EST SAT MAR 10 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  GREEN RIVER AT WOODBURY
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BUTLER...WARREN.

ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THIS WILL BE THE LAST STATEMENT.

&&

KYC031-227-101459-
/O.CAN.KLMK.FL.W.0009.000000T0000Z-120311T2247Z/
/WDBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
929 AM EST SAT MAR 10 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE GREEN RIVER AT WOODBURY.
* AT  6:00 AM SATURDAY THE STAGE WAS 30.2 FEET. 
* FLOOD STAGE IS 33.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF 
  32.1 FEET THIS EVENING. 
* IMPACT...AT 33.0 FEET...KY 403 AT JAMES MCKINNEY BRIDGE FLOODS. 
  WATER OVERFLOWS LOCK WALL.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 33.2  
  FEET ON DEC 11 2009.

$$
SZAPPANOS
886 
WGUS83 KLMK 110237
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
937 PM EST SAT MAR 10 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  GREEN RIVER AT ROCHESTER 
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BUTLER...MUHLENBERG...
OHIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED SUNDAY MORNING.

&&

KYC031-177-183-111437-
/O.CON.KLMK.FL.W.0010.120311T1200Z-120312T0900Z/
/RCHK2.1.ER.120311T1200Z.120311T1800Z.120312T0300Z.NO/
937 PM EST SAT MAR 10 2012

THE FLOOD WARNING CONTINUES FOR
  THE GREEN RIVER AT ROCHESTER.
* FROM SUNDAY MORNING TO LATE SUNDAY NIGHT.
* THE LATEST STAGE IS NOT AVAILABLE. 
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY MORNING AND CONTINUE TO
  RISE TO NEAR 17.1 FEET BY SUNDAY EARLY AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY SUNDAY LATE EVENING.
* IMPACT...AT 17.0 FEET...REEDS AND ROCHESTER FERRIES ARE SHUT DOWN. 
  KY 369 FLOODS ONE MILE NORTH OF ROCHESTER.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 17.1  
  FEET ON FEB 18 2001.

$$
RL
050 
WGUS83 KLMK 111348
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
948 AM EDT SUN MAR 11 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  GREEN RIVER AT ROCHESTER
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BUTLER...MUHLENBERG...
OHIO.


ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THIS WILL BE THE LAST STATEMENT.

&&

KYC031-177-183-111418-
/O.CAN.KLMK.FL.W.0010.000000T0000Z-120312T0900Z/
/RCHK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
948 AM EDT SUN MAR 11 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE GREEN RIVER AT ROCHESTER.
* AT  7:00 AM SUNDAY THE STAGE WAS 16.3 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF 
  16.6 FEET THIS EVENING. 
* IMPACT...AT 17.0 FEET...REEDS AND ROCHESTER FERRIES ARE SHUT DOWN. 
  KY 369 FLOODS ONE MILE NORTH OF ROCHESTER.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 17.0  
  FEET ON DEC 21 2002.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Mar 9, 5:06 AM CST, 5 hours earlier.

Area forecast discussion, Mar 9, 5:06 AM CST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
606 AM EST FRI MAR 09 2012

.Short Term (Today through Saturday)...
Updated at 250 AM EST Mar 9 2012

Cold front is well to our southeast, and northwest flow aloft is
helping push clouds southward, as well. We will continue to see
decreasing cloudiness through the rest of the overnight hours. High
pressure will start to nose in toward sunrise which will help winds
relax, and temperatures drop. May have to lower morning lows a few
degrees, especially near the Ohio River where skies are clearing and
winds are the weakest.

After a chilly start to the day with morning temps around freezing,
sunny skies and gusty northwest winds (not as gusty as the past
couple of days) will prevail. MOS guidance has been too low with
high temperatures this past week, but the ground is wet and looks
like there's a reinforcing cold front across northern IL that would
allow the cold air advection to overcome the sun a bit. Still,
increased temps 1-2 degrees today most places except our far
northeastern third, with afternoon highs ranging from around 50
north and northeast to the upper 50s southwest.

High pressure will settle into the region fully tonight, and with
clear skies and light winds, temps should drop pretty good. Expect
overnight lows to drop below freezing, with temperatures in the
upper 20s (maybe mid-20s northeast) by Saturday dawn. As the high
slides east during the day Saturday, winds will veer around to the
southeast as ridging pushes in from the west. Temps will be able to
climb a few degrees warmer for Saturday. Again, under mostly sunny
skies, going with the warmer than MOS trend and have highs ranging
from the upper 50s northeast to the low 60s southwest.

.Long Term (Saturday Night through Thursday)...
Updated at 300 AM EST Mar 9 2012

A low pressure system will move out of the Plains and into the upper
Midwest Sunday afternoon through Monday. Ahead of this system,
plenty of Gulf moisture will flow into the region. The models
continue to slow down the onset of precipitation with this system.
Have therefore trimmed back pops for Sunday afternoon and kept them
confined to the far western portion of the forecast area. The better
chance for rain and some thunderstorms now looks to be Sunday night
through Monday as a weak boundary associated with the low nears the
region. Rain will taper off Monday night, though there may be some
lingering showers or thunderstorms.

Tuesday through Thursday flow will remain generally southerly to
southwesterly. We will remain in a rather warm, moist environment
with weak disturbances and boundaries crossing the region. This will
lead to chances for scattered showers and possibly some
thunderstorms off and on through the week. Currently the best chance
for showers/thunderstorms looks to be in the Thursday-Friday time
frame as a weak front slowly crosses the lower Ohio Valley. However,
this could certainly change in the next week.

Temperatures next week will be well above normal for this time of
year. Highs will range from the upper 60s to mid 70s. Lows will
generally be in the 50s.

&&

.Aviation (12Z TAF Issuance)...
Updated at 610 AM EST Mar 9 2012

With the frontal boundary well off to our southeast, clouds will
continue to erode from north to south this morning. Will keep light
winds and scattered high clouds in at all terminals for a few more
hours. Then clearing should occur for the rest of the TAF period by
midday, with gusty northwest winds in place today.

Tonight, high pressure will push into the region from the northwest,
calming our winds tonight as they veer to the northeast. Still not
confident in lowered VSBYs toward the end of this TAF period. Given
the amount of rain that fell and radiational cooling tonight, BWG
and LEX could possibly see some localized light fog after 08z
Saturday. Could be more of a frost scenario, too, so will leave out
for now.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Short Term.......AL
Long Term........EER
Aviation.........AL
Hazardous weather outlook, Mar 9, 3:02 AM CST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
402 AM EST FRI MAR 9 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-100915-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
402 AM EST FRI MAR 9 2012 /302 AM CST FRI MAR 9 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE CHANCES FOR THUNDERSTORMS OFF AND ON SUNDAY THROUGH
THURSDAY AS SEVERAL DISTURBANCES CROSS THE REGION. THE MAIN
THREATS WILL BE BRIEF HEAVY RAINFALL...GUSTY WINDS...AND
LIGHTNING. NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

EER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 10:06 AM CSTRiver Flood WarningLMKButler, Warren22 hr

Nearby

River Flood Warnings in Kentucky, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.